Alert archive / Washington / Winter Weather Advisories in 2021
Winter Weather Advisory 21, NWS Pendleton, OR
NWS Pendleton, OR issued this winter weather advisory at Apr 9, 2021, 3:49 AM PDT. It took effect at Apr 9, 2021, 5:00 PM PDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2021, 3:49 AM PDT (10:49 UTC)
- In effect from
- Apr 9, 2021, 5:00 PM PDT
- Expired
- Apr 10, 2021, 2:19 PM PDT
- In force
- 21 hr
- Issued by
- NWS Pendleton, OR
The text
As transmitted.
398 WWUS46 KPDT 091049 WSWPDT URGENT - WINTER WEATHER MESSAGE National Weather Service Pendleton OR 349 AM PDT Fri Apr 9 2021 ...CASCADE PASS SNOW... .A cold front followed by a northwest flow will bring more snow to the crest of the Cascades late today through Saturday afternoon. WAZ520-092200- /O.NEW.KPDT.WW.Y.0021.210410T0000Z-210411T0000Z/ East Slopes of the Washington Cascades- Including the city of Cle Elum 349 AM PDT Fri Apr 9 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT SATURDAY FOR WESTERN KITTITAS COUNTY... * WHAT...Snow expected for Western Kittitas County mainly along the Cascade crest and mostly impacting the Snoqualmie Pass area. Total snow accumulations of around 6 inches. Winds gusting as high as 40 mph. * WHERE...East Slopes of the Washington Cascades mainly along the Cascade crest north of Stampede Pass. * WHEN...From 5 PM this afternoon to 5 PM PDT Saturday. * IMPACTS...Travel could be very difficult on I-90 over Snoqualmie Pass. * ADDITIONAL DETAILS...Very little snowfall will occur beyond the crest region of the Cascades. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
5 follow-up statements
923 WWUS46 KPDT 092109 WSWPDT URGENT - WINTER WEATHER MESSAGE National Weather Service Pendleton OR 209 PM PDT Fri Apr 9 2021 ...SNOW IN THE CENTRAL WASHINGTON CASCADE PASSES TONIGHT... .A cold front followed by a northwest flow will bring more snow to the crest of the Cascades tonight through Saturday afternoon. WAZ520-100700- /O.CON.KPDT.WW.Y.0021.210410T0000Z-210411T0000Z/ East Slopes of the Washington Cascades- Including the city of Cle Elum 209 PM PDT Fri Apr 9 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT SATURDAY FOR WESTERN KITTITAS COUNTY... * WHAT...Snow expected for Western Kittitas County mainly along the Cascade crest and mostly impacting the Snoqualmie Pass area. Total snow accumulations of 6 to 8 inches. Winds gusting as high as 40 mph may cause blowing and drifting snow. * WHERE...East Slopes of the Washington Cascades mainly along the Cascade crest north of Stampede Pass. * WHEN...From 5 PM this afternoon to 5 PM PDT Saturday. * IMPACTS...Travel could be very difficult on I-90 over Snoqualmie Pass. * ADDITIONAL DETAILS...Very little snowfall will occur beyond the crest region of the Cascades. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
315 WWUS46 KPDT 100355 WSWPDT URGENT - WINTER WEATHER MESSAGE National Weather Service Pendleton OR 855 PM PDT Fri Apr 9 2021 ...SNOW IN THE CENTRAL WASHINGTON CASCADE PASSES TONIGHT... .A cold front followed by a northwest flow will bring more snow to the crest of the Cascades tonight through Saturday afternoon. WAZ520-101400- /O.CON.KPDT.WW.Y.0021.000000T0000Z-210411T0000Z/ East Slopes of the Washington Cascades- Including the city of Cle Elum 855 PM PDT Fri Apr 9 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT SATURDAY FOR WESTERN KITTITAS COUNTY... * WHAT...Snow for Western Kittitas County. Snow expected for Western Kittitas County mainly along the Cascade crest and mostly impacting the Snoqualmie Pass area. Total snow accumulations of 6 to 8 inches. Winds gusting as high as 40 mph on Saturday may cause blowing and drifting snow. * WHERE...East Slopes of the Washington Cascades. * WHEN...Until 5 PM PDT Saturday. * IMPACTS...Travel could be very difficult on I-90 over Snoqualmie Pass. * ADDITIONAL DETAILS...Very little snowfall will occur beyond the crest region of the Cascades. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
808 WWUS46 KPDT 101301 WSWPDT URGENT - WINTER WEATHER MESSAGE National Weather Service Pendleton OR 601 AM PDT Sat Apr 10 2021 ...SNOW SHOWERS CENTRAL WASHINGTON CASCADE PASSES TODAY... .A northwest flow will bring more snow to the crest of the Cascades with snow ending this afternoon and evening. WAZ520-110000- /O.CON.KPDT.WW.Y.0021.000000T0000Z-210411T0000Z/ East Slopes of the Washington Cascades- Including the city of Cle Elum 601 AM PDT Sat Apr 10 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR WESTERN KITTITAS COUNTY... * WHAT...Snow for Western Kittitas County. Snow expected for Western Kittitas County mainly along the Cascade crest and mostly impacting the Snoqualmie Pass area. Additional snow accumulations of 2 to 4 inches. * WHERE...East Slopes of the Washington Cascades. * WHEN...Until 5 PM PDT Saturday. * IMPACTS...Travel could be very difficult on I-90 over Snoqualmie Pass. * ADDITIONAL DETAILS...Very little snowfall will occur beyond the crest region of the Cascades. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
155 WWUS46 KPDT 102012 WSWPDT URGENT - WINTER WEATHER MESSAGE National Weather Service Pendleton OR 112 PM PDT Sat Apr 10 2021 ...SNOW SHOWERS CENTRAL WASHINGTON CASCADE PASSES THIS AFTERNOON... .A northwest flow will bring more snow to the crest of the Cascades with snow ending late this afternoon and evening. WAZ520-110000- /O.CON.KPDT.WW.Y.0021.000000T0000Z-210411T0000Z/ East Slopes of the Washington Cascades- Including the city of Cle Elum 112 PM PDT Sat Apr 10 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR WESTERN KITTITAS COUNTY... * WHAT...Snow for Western Kittitas County. Snow expected for Western Kittitas County mainly along the Cascade crest and mostly impacting the Snoqualmie Pass area. Additional snow accumulations of 1 to 3 inches. * WHERE...East Slopes of the Washington Cascades. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Travel could be very difficult on I-90 over Snoqualmie Pass. * ADDITIONAL DETAILS...Very little snowfall will occur beyond the crest region of the Cascades. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
039 WWUS46 KPDT 102119 WSWPDT URGENT - WINTER WEATHER MESSAGE National Weather Service Pendleton OR 219 PM PDT Sat Apr 10 2021 WAZ520-102230- /O.CAN.KPDT.WW.Y.0021.000000T0000Z-210411T0000Z/ East Slopes of the Washington Cascades- 219 PM PDT Sat Apr 10 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... The steady accumulating snow over northwest Kittitas County over the Cascade crest including Snoqualmie Pass has ended and there are only a few light snow showers remaining. These are not expected to produce anything more than very light additional accumulations, if any. As a result the Winter Weather Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this winter weather advisory went out at Apr 9, 2:02 AM PDT, 1 hour 47 minutes earlier.
Area forecast discussion, Apr 9, 2:02 AM PDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
202 AM PDT Fri Apr 9 2021
.SHORT TERM...TODAY THROUGH SUNDAY...Brief ridging will be over the
region today providing mostly sunny skies, light winds and warm
temperatures. However, the next weather system is approaching from
the Gulf of Alaska and will begin to impact the forecast area
overnight. A cold front will begin to impact the region overnight
with increasing precipitation in the Cascades which will spread
eastward early Saturday mainly into the eastern mountains with very
little to any precipitation around the Columbia Basin. Snow
accumulations are expected to be minor but there could be around 6
inches of snow for the Snoqualmie Pass area so a localized Winter
Weather Advisory will be in effect through Saturday afternoon. The
other impact will be some windy westerly winds behind the front for
Saturday of 15 to 30 mph and gusts to around 40 mph. This system
will be very similar to the system that passed over the region on
Thursday in its impacts and overall track. It will exit into the
northern Rockies Saturday night with precipitation coming to an end
overnight followed by a cool but dry northwest flow on Sunday.
.LONG TERM...Monday through Friday...A complex synoptic pattern will
set up over the PacNW next week. A shortwave trough moving south
along the Canadian Rockies will develop into a closed low as it
makes its way across eastern WA/OR on Monday then become a large
closed low over the western half of the U.S. on Tuesday. By
Wednesday, the center of the low should be near southern ID with a
broad cyclonic circulation covering the PacNW. Meanwhile, an upper
level ridge oriented NE-SW will strengthen over western Canada and
the eastern Pacific. At the end of the work week, a rex blocking
pattern is handled differently by the deterministic models, even
though all hint that the ridge to the north will push and flatten
the closed low. Looking at WPC Cluster Analysis, the ensembles
favor a dry ENE flow over the forecast area Thu-Fri due to the
complex rex block.
Despite the broad upper low for most of next week, NBM has a dry
forecast for the CWA. Will keep the dry forecast, although it's
possible that the mountains could have isolated snow showers from
time to time in the cyclonic flow. The one concern for early in the
week will be the winds late Monday through late Tuesday. Although
magnitudes will not be significant, the winds will come from a NNE
direction and will be locally windy. Both GFS and ECMWF have about
6mb difference between Moses Lake and Redmond late Monday. Blowing
dust originating from the Upper Columbia Basin may pose problems for
south central WA , and this may need to be addressed as we get a
better feel for surface gradients.
Temperatures early next week will be slightly below seasonal
average, but a warming trend is forecast as an inverted surface
thermal trough strengthens. It will not be a major warming trend but
will increase into the 60s to lower 70s with overnight lows in the
30s to lower 40s on Friday. NBM is not showing significant spreads
in the temperatures, but there is still some uncertainty based on
the models differences in the synoptic pattern. Wister/85
&&
.AVIATION...06Z TAFS (previous discussion)...VFR conditions will
prevail through Friday. Winds have decreased this evening and are
now 10 kts or less across the area. Expects winds to further
diminish overnight. Wind will increase again Friday afternoon in
advance of the next weak system that will move by late Friday and
Friday night. Winds could gust in the 20 to 25 kt range before
subsiding during the evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 62 40 52 27 / 0 0 20 0
ALW 63 40 53 30 / 0 0 20 10
PSC 65 41 57 31 / 0 0 0 0
YKM 63 35 55 28 / 0 20 10 0
HRI 64 39 57 29 / 0 0 10 0
ELN 56 34 47 26 / 0 20 10 0
RDM 64 26 50 22 / 0 0 10 0
LGD 61 33 45 26 / 0 0 20 20
GCD 65 34 47 28 / 0 0 10 10
DLS 62 41 54 34 / 0 20 20 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...None.
WA...Winter Weather Advisory from 5 PM this afternoon to 5 PM PDT
Saturday for WAZ520.
&&
SHORT TERM...91
LONG TERM....85
AVIATION...85Nearby
Winter Weather Advisories in Washington, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.